Alert archive / Utah / Winter Storm Warnings in 2008
Winter Storm Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Oct 3, 2008, 2:44 PM MDT. It took effect at Oct 4, 2008, 10:00 AM MDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 2:44 PM MDT (20:44 UTC)
- In effect from
- Oct 4, 2008, 10:00 AM MDT
- Expired
- Oct 5, 2008, 12:05 PM MDT
- In force
- 26 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KSLC 032044 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 244 PM MDT FRI OCT 3 2008 ...EARLY SEASON STORM FOR UTAH... .A STRONG MOIST PACIFIC STORM WILL BRING WIDESPREAD PRECIPITATION TO MUCH OF UTAH SATURDAY INTO SUNDAY WITH HEAVY SNOW AT THE HIGH ELEVATIONS. UTZ007>010-517-518-040600- /O.NEW.KSLC.WS.W.0012.081004T1600Z-081006T0000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 244 PM MDT FRI OCT 3 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 PM MDT SUNDAY ABOVE 8500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 8500 FEET...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 PM MDT SUNDAY. NEW SNOW AMOUNTS OF UP TO 12 INCHES ARE EXPECTED BY LATE SUNDAY ABOVE THE 8500 FOOT LEVEL WITH 18 TO 24 INCHES ABOVE ABOUT 9500 FEET. SEVERAL INCHES OF NEW SNOW ARE POSSIBLE DOWN TO 7000 FEET ON SUNDAY. RAIN AND SNOW WILL DEVELOP IN THE MOUNTAINS OF UTAH SATURDAY MORNING AND WILL CONTINUE...HEAVY AT TIMES THROUGH SUNDAY. SNOW LEVELS WILL INITIALLY BE ABOVE 9000 FEET SATURDAY MORNING THEN GRADUALLY FALL THROUGH THE AFTERNOON. SNOW WILL TURN SHOWERY SATURDAY NIGHT BUT THE SHOWERS WILL PERSIST ON THE NORTHWEST FLANKS OF THE MOUNTAINS THROUGH SUNDAY. SNOW LEVELS WILL FALL TO NEAR 7000 FEET BY MIDDAY SUNDAY BUT THE BULK OF THE ACCUMULATION FROM THIS STORM WILL BE ABOVE 8500 FEET. A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
000 WWUS45 KSLC 040411 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1011 PM MDT FRI OCT 3 2008 ...STRONG FALL STORM TO IMPACT UTAH THIS WEEKEND... .A STRONG PACIFIC STORM WILL BRING WIDESPREAD PRECIPITATION TO MUCH OF UTAH SATURDAY INTO SUNDAY WITH SIGNIFICANT SNOWFALL ACCUMULATIONS EXPECTED ABOVE 8500 FEET. IN ADDITION TO THE WIDESPREAD PRECIPITATION MUCH COOLER TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM. THIS WILL RESULT IN A RAW WEEKEND FOR THOSE HEADING OUTDOORS. INDIVIDUALS THAT PLAN ON VENTURING INTO THE HIGH TERRAIN ACROSS UTAH THIS WEEKEND SHOULD BE PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS. UTZ007>010-517-518-041215- /O.CON.KSLC.WS.W.0012.081004T1600Z-081006T0000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 1011 PM MDT FRI OCT 3 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 PM MDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 PM MDT SUNDAY. NEW SNOW AMOUNTS OF UP TO 12 INCHES ARE EXPECTED BY LATE SUNDAY ABOVE THE 8500 FOOT LEVEL WITH AMOUNTS OF 18 TO 24 INCHES POSSIBLE ABOVE ABOUT 9500 FEET. SEVERAL INCHES OF NEW SNOW ARE POSSIBLE DOWN TO 7000 FEET ON SUNDAY. WIDESPREAD RAIN AND SNOW WILL DEVELOP IN THE MOUNTAINS OF UTAH SATURDAY MORNING AND WILL CONTINUE...HEAVY AT TIMES THROUGH SUNDAY. SNOW LEVELS WILL INITIALLY BE ABOVE 9000 FEET SATURDAY MORNING THEN GRADUALLY FALL THROUGH THE AFTERNOON. SNOW LEVELS WILL DROP TO NEAR 7000 FEET SATURDAY NIGHT INTO SUNDAY ALTHOUGH THE GREATEST SNOWFALL ACCUMULATIONS WILL BE ABOVE 8500 FEET. A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. INDIVIDUALS THAT PLAN TO VENTURE INTO THE HIGH TERRAIN THIS WEEKEND SHOULD BE PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 041124 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 524 AM MDT SAT OCT 4 2008 ...STRONG FALL STORM TO IMPACT UTAH THIS WEEKEND... .A STRONG PACIFIC STORM WILL BRING WIDESPREAD PRECIPITATION TO MUCH OF UTAH THROUGH SUNDAY WITH SIGNIFICANT SNOWFALL ACCUMULATIONS EXPECTED ABOVE 8500 FEET. IN ADDITION TO THE WIDESPREAD PRECIPITATION MUCH COOLER TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM. THIS WILL RESULT IN A RAW WEEKEND FOR THOSE HEADING OUTDOORS. INDIVIDUALS THAT PLAN ON VENTURING INTO THE HIGH TERRAIN ACROSS UTAH THIS WEEKEND SHOULD BE PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS. UTZ007>010-517-518-042000- /O.CON.KSLC.WS.W.0012.081004T1600Z-081006T0000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 524 AM MDT SAT OCT 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT ACROSS THE HIGHER TERRAIN OF UTAH ABOVE 8500 FEET FROM 10 AM THIS MORNING TO 6 PM MDT SUNDAY. NEW SNOW AMOUNTS OF UP TO 12 INCHES ARE EXPECTED BY LATE SUNDAY ABOVE THE 8500 FOOT LEVEL WITH LOCALIZED AMOUNTS OF 18 TO 24 INCHES POSSIBLE ABOVE ABOUT 9500 FEET. SEVERAL INCHES OF NEW SNOW ARE POSSIBLE DOWN TO 7000 FEET ON SUNDAY. WIDESPREAD RAIN AND SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN OF UTAH THIS MORNING AND CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY. SNOW LEVELS WILL INITIALLY REMAIN ABOVE 9000 FEET THIS MORNING...THEN GRADUALLY FALL THROUGH THE AFTERNOON. SNOW LEVELS WILL DROP TO NEAR 7000 FEET LATE TONIGHT THROUGH SUNDAY...ALTHOUGH THE GREATEST SNOWFALL ACCUMULATIONS WILL BE ABOVE 8500 FEET. A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. INDIVIDUALS THAT PLAN TO VENTURE INTO THE HIGH TERRAIN THIS WEEKEND SHOULD BE PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 041924 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 124 PM MDT SAT OCT 4 2008 ...STRONG STORM SYSTEM WILL IMPACT UTAH TODAY AND SUNDAY... .STRONG PACIFIC STORM WILL CONTINUE TO PRODUCE WIDESPREAD PRECIPITATION OVER MUCH OF UTAH THROUGH SUNDAY WITH SIGNIFICANT SNOWFALL ACCUMULATIONS EXPECTED ABOVE 8500 FEET. IN ADDITION TO THE WIDESPREAD PRECIPITATION MUCH COOLER TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM. THIS WILL RESULT IN A RAPIDLY DETERIORATING CONDITIONS FOR THOSE HEADING OUTDOORS ESPECIALLY IN THE HIGHER TERRAIN. INDIVIDUALS THAT PLAN ON VENTURING INTO THE MOUNTAINS SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS. UTZ007>010-517-518-050530- /O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 124 PM MDT SAT OCT 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 8500 FEET REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. AREAS THAT HAVE SEEN LIGHT SNOW ACCUMULATIONS ALREADY WILL SEE NEW SNOW AMOUNTS OF UP TO 12 INCHES BY LATE SUNDAY ABOVE THE 8500 FOOT LEVEL WITH LOCALIZED AMOUNTS OF 18 TO 24 INCHES POSSIBLE ABOVE ABOUT 9500 FEET. A FEW INCHES OF NEW SNOW ARE POSSIBLE DOWN TO 7000 FEET ON SUNDAY. WIDESPREAD RAIN AND SNOW HAS DEVELOPED ACROSS THE HIGHER TERRAIN OF UTAH THUS FAR TODAY AND WILL CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY. SNOW LEVELS SHOULD REMAIN ABOVE 9000 FEET TODAY...THEN GRADUALLY FALL THROUGH THE REMAINDER OF THE AFTERNOON. SNOW LEVELS WILL DROP TO NEAR 7000 FEET LATE TONIGHT THROUGH SUNDAY... ALTHOUGH THE GREATEST SNOWFALL ACCUMULATIONS WILL BE ABOVE 8500 FEET. A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. INDIVIDUALS THAT PLAN TO VENTURE INTO THE HIGH TERRAIN THIS WEEKEND SHOULD BE PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 050503 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1103 PM MDT SAT OCT 4 2008 UTZ007>010-517-518-051100- /O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 1103 PM MDT SAT OCT 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. THIS WARNING IS FOR ALL OF THE MOUNTAIN AREAS ABOVE 8500 FEET. NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED ABOVE 8500 FEET WITH LOCALIZED AMOUNTS UP TO 7 INCHES POSSIBLE THROUGH SUNDAY AFTERNOON. SNOW WILL BE POSSIBLE DOWN TO 7000 FEET...BUT ACCUMULATIONS THERE WILL BE LESS THAN 2 INCHES. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE HIGHER TERRAIN OF SOUTHERN UTAH THROUGH LATE TONIGHT AS A COLD FRONT PUSHES ACROSS THE AREA. OVER NORTHERN UTAH...SCATTERED SHOWERS WILL BRING PERIODS OF LOCALLY HEAVY SNOW TO THE MOUNTAINS. ANOTHER DISTURBANCE MOVING ACROSS UTAH EARLY IN THE MORNING WILL PRODUCE ANOTHER ROUND OF SNOW FOR THE MOUNTAINS THROUGH SUNDAY AFTERNOON BEFORE TAPERING OFF SUNDAY EVENING. SNOW LEVELS NEAR 8500 FEET TONIGHT WILL LOWER TO NEAR 7000 FEET SUNDAY MORNING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 051011 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT SUN OCT 5 2008 UTZ007>010-517-518-051800- /O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 411 AM MDT SUN OCT 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WARNING IS FOR ALL OF THE MOUNTAIN AREAS ABOVE 8500 FEET. ADDITIONAL ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED ABOVE 8500 FEET WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE THROUGH THIS AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE DOWN TO 7000 FEET...BUT ACCUMULATIONS THERE WILL BE GENERALLY LESS THAN 2 INCHES. THE HEAVIEST SNOWFALLS WILL OCCUR THROUGH MID-MORNING AS THE CORE OF THE PACIFIC STORM MOVES EAST THROUGH UTAH. SNOW SHOWERS WILL LINGER LATE THIS MORNING THROUGH THIS AFTERNOON...THOUGH ACCUMULATING SNOWS WILL DECREASE SIGNIFICANTLY THIS AFTERNOON. SNOW SHOULD END QUICKLY THIS EVENING AS COLD AND STABLE AIR SETTLES OVER THE AREA. A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL DIFFICULTIES WILL EXIST AT THE HIGHEST MOUNTAIN PASSES...WITH SOME OF THE LESSER USED ROADWAYS IMPASSIBLE DUE TO THE SNOW. PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE HIGH COUNTRY SHOULD PLAN ON WINTER WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 051544 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 944 AM MDT SUN OCT 5 2008 UTZ007-518-051645- /O.CAN.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/ WASATCH MOUNTAINS I-80 NORTH-SOUTHERN MOUNTAINS- 944 AM MDT SUN OCT 5 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER STORM WARNING. STORM SYSTEM CONTINUES TO MOVE EAST TODAY. SOME LIGHT SNOW SHOWERS WILL CONTINUE UNTIL THIS AFTERNOON...BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS CAN BE EXPECTED. $$ UTZ008>010-517-052345- /O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- 944 AM MDT SUN OCT 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR HEAVY SNOW ABOVE 8500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WARNING IS FOR ALL OF THE MOUNTAIN AREAS ABOVE 8500 FEET. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED ABOVE 8500 FEET WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE THROUGH THIS AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE DOWN TO 7000 FEET... BUT LITTLE IF ANY ACCUMULATION IS EXPECTED. THE HEAVIEST SNOWFALLS WILL OCCUR THROUGH MID-MORNING AS THE CORE OF THE PACIFIC STORM CONTINUES EAST. SNOW SHOWERS WILL LINGER LATE THIS MORNING THROUGH THIS AFTERNOON...THOUGH ACCUMULATING SNOWS WILL DECREASE SIGNIFICANTLY THIS AFTERNOON. SNOW SHOULD END QUICKLY THIS EVENING AS COLD AND STABLE AIR SETTLES OVER THE AREA. A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL DIFFICULTIES WILL EXIST AT THE HIGHEST MOUNTAIN PASSES...WITH SOME OF THE LESSER USED ROADWAYS IMPASSIBLE DUE TO THE SNOW. PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE HIGH COUNTRY SHOULD PLAN ON WINTER WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 051805 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1205 PM MDT SUN OCT 5 2008 UTZ008>010-517-051915- /O.CAN.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS- 1205 PM MDT SUN OCT 5 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER STORM WARNING FOR THE NORTHERN MOUNTAINS. HEAVY SNOW HAS DIMINISHED ACROSS MOST OF THE STATE. CLOUDS ARE BEGINNING TO BREAK UP WITH BLUE SKY SHOWING THROUGH AT MANY LOCATIONS. ISOLATED SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON WITH LITTLE IF ANY ADDITIONAL ACCUMULATION. SHOWERS WILL BE A BIT MORE WIDESPREAD TOWARD THE EAST...BUT THERE TOO ONLY LIGHT ACCUMULATIONS ARE EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 9:37 AM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Oct 3, 9:37 AM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 937 AM MDT FRI OCT 3 2008 .SYNOPSIS...A POTENT PACIFIC STORM SYSTEM WILL IMPACT THE REGION THROUGHOUT THE UPCOMING WEEKEND. && .DISCUSSION...STRONG RIDGE WHICH IMPACTED THE GREAT BASIN FOR THE LAST SEVERAL DAYS HAS NOW MOVED OFF INTO COLORADO. A DECENT...BUT NOT OVERLY STRONG SOUTHWEST FLOW WILL NOW SETTLE ACROSS THE STATE AHEAD OF THE STRONG STORM SYSTEM EXPECTED TO MOVE INTO THE GREAT BASIN SATURDAY AND SUNDAY. THE REMNANTS OF A WEAK SHORTWAVE TROUGH CONTINUES TO EJECT NORTHEAST ACROSS THE NORTHERN PORTION OF THE FORECAST AREA THIS MORNING AND WILL KEEP VIRGA SHOWERS GOING OVER THE VALLEYS AND A FEW RAIN SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. AS SHORTWAVE LIFTS NORTHEAST AS IT WEAKENS...EXPECT THIS ACTIVITY TO REMAIN BENIGN UNTIL THIS EVENING WHEN MOISTURE BEGINS TO FILL IN ACROSS THE CWA FROM THE NORTHWEST. FORECAST IN GOOD SHAPE WITH NO UPDATES NEEDED AT THIS TIME...ALTHOUGH THIS COULD CHANGE BEFORE THE AFTERNOON PACKAGE. MORE THAN AMPLE MOISTURE WILL BE PRESENT BY SATURDAY MORNING FOR WIDESPREAD PRECIPITATION WITHIN THE PRE-FRONTAL ENVIRONMENT DURING THE DAY SATURDAY. && .AVIATION...SURFACE WINDS ARE EXPECTED TO STAY FROM THE SOUTH THROUGHOUT THE REST OF THE DAY TODAY AS UPSTREAM SYSTEM CONTINUES EASTWARD. A 20 PERCENT CHANCE WINDS WILL SHIFT TO THE NORTHWEST FOR A FEW HOURS BETWEEN 22Z AND 03Z EXISTS. THERE IS ALSO A 10 PERCENT CHANCE THAT SOME LIGHT SHOWERS COULD FALL AT THE SLC TERMINAL. CEILINGS SHOULD REMAIN ABOVE 7000FT AGL THROUGHOUT THE DAY. HOWEVER...CEILINGS WILL BEGIN DROPPING SIGNIFICANTLY AFTER 06Z TONIGHT AS THE A POTENT PACIFIC SYSTEM BEGINS TO AFFECT THE AREA. && .HYDROLOGY...MOISTURE WILL INCREASE ACROSS THE REGION TONIGHT THROUGH SATURDAY WITH THE APPROACH OF A POTENT PACIFIC STORM SYSTEM. SCATTERED TO NUMEROUS SHOWERS CAN BE EXPECTED SATURDAY IN THE PRE-FRONTAL ENVIRONMENT WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WIDESPREAD HEAVY RAINFALL IS EXPECTED SATURDAY EVENING THROUGH THE OVERNIGHT HOURS ACROSS THE STATE AHEAD OF...ALONG...AND BEHIND THE COLD FRONT. THIS RAINFALL WILL RESULT IN AN INCREASED THREAT FOR LOCAL FLASH FLOODING...ESPECIALLY IN SLOT CANYONS...SMALL STREAMS...NORMALLY DRY WASHES AND RECENT BURN SCARS. && .FIRE WEATHER...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE REGION TODAY. THIS WILL RESULT IN WINDY CONDITIONS ACROSS MOST WESTERN VALLEYS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS...THUS SEVERE FIRE WEATHER CONDITIONS ARE NOT EXPECTED. A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION OVER THE WEEKEND...PRODUCING WIDESPREAD PRECIPITATION ACROSS THE STATE...AND WILL DROP SNOW LEVELS TO NEAR 8000 FEET BY EARLY SUNDAY MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION/HYDROLOGY...YOUNG FIRE WEATHER................SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 3, 6:47 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 647 AM MDT FRI OCT 3 2008 UTZ001>016-019>021-517-518-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 647 AM MDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP PRIMARILY ACROSS THE HIGHER TERRAIN AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENT PACIFIC STORM SYSTEM WILL MOVE THROUGH THE OUTLOOK AREA SATURDAY AND SUNDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:22 PM MDT | Flash Flood Watch | SLC | 34 hr |
Nearby
Winter Storm Warnings in Utah, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.